MAUDE Adverse Event Report: ARTHREX, INC. HIP ARTHRSCPY DISP. KIT W/BANANA BLADE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. HIP ARTHRSCPY DISP. KIT W/BANANA BLADE; MANUAL INSTR, GENERAL SURGICAL
Model Number HIP ARTHRSCPY DISP. KIT W/BANANA BLADE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 6/29/2023, it was reported by a sales representative via sems that the banana blade from an ar-6527s hip arthroscope disposable kit broke inside the patient.This was not discovered until the patient went for a post-operative visit.An x-ray scan confirmed there was a foreign object inside the patient.On (b)(6) 2023, the patient underwent revision surgery to remove the broken fragments.The revision procedure was conducted smoothly with no complications, and the fragments were fully retrieved.Additional information requested.
 
Event or Problem Description
Additional information received on 7/5/2023: the original procedure date is unknown at this time.Both surgeries were performed at the same facility and by the same surgeon.The lot number used is also unknown.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-6527s was received for evaluation the batch could not be identified because the received piece is too small.The visual inspection indicated that the received metal piece has a bend and a cut, likely due to contact with another instrument.The most likely cause is the application of excessive mechanical force during insertion or use.

Brand Name
HIP ARTHRSCPY DISP. KIT W/BANANA BLADE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17378699
Report Number1220246-2023-07270
Device Sequence Number12314812
Product Code MDM
UDI-Device Identifier00888867039902
UDI-Public00888867039902
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHIP ARTHRSCPY DISP. KIT W/BANANA BLADE
Device Catalogue NumberAR-6527S
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown